Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 6, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 17, 2014, 4:44 AM CST for 29 counties in Oklahoma. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2014, 4:44 AM CST (10:44 UTC)
- Expired
- Feb 17, 2014, 12:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 29 counties
Alfalfa County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 79 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS74 KOUN 171044 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 444 AM CST MON FEB 17 2014 OKZ004>008-010>013-015>020-022>031-035-038>040-171800- /O.NEW.KOUN.WI.Y.0006.140217T1044Z-140217T1800Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE- DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE- KIOWA-COMANCHE-STEPHENS-GARVIN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOBART...LAWTON...DUNCAN...PAULS VALLEY 444 AM CST MON FEB 17 2014 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * TIMING: STRONGEST WINDS WILL BE SEEN DURING THE MORNING. * WINDS: 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IN HIGH PROFILE AND LIGHT WEIGHT VEHICLES. BLOWING DIRT MAY ALSO REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
1 follow-up statement
357 WWUS74 KOUN 171745 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CST MON FEB 17 2014 OKZ004>008-010>013-015>020-022>031-035-038>040-171845- /O.EXP.KOUN.WI.Y.0006.000000T0000Z-140217T1800Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE- DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE- KIOWA-COMANCHE-STEPHENS-GARVIN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOBART...LAWTON...DUNCAN...PAULS VALLEY 1145 AM CST MON FEB 17 2014 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON CST TODAY. A FEW GUSTS TO NEAR 35 MPH WILL CONTINUE EARLY THIS AFTERNOON ACROSS PARTS OF CENTRAL AND SOUTHERN OKLAHOMA. HOWEVER WINDS HAVE WEAKENED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH THROUGH THE AFTERNOON HOURS. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 16, 9:16 PM CST, 7 hours 28 minutes earlier.
Area forecast discussion, Feb 16, 9:16 PM CST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 916 PM CST SUN FEB 16 2014 .UPDATE... THE HRRR SEEMS TO HAVE A DECENT HANDLE ON THE WESTERN AND NORTHERN EXTENT OF NEAR SURFACE MOISTURE. CLOUD COVER AND WINDS SHOULD KEEP DENSE FOG FAIRLY LOW TONIGHT. HOWEVER...AS BETTER MOISTURE REACHES FAR NORTHERN OK LATE THIS EVENING...SOME PATCHY DENSE FOG MAY FORM FOR A FEW HOURS NEAR ALVA...CHEROKEE ETC. AS WINDS INCREASE AND SHIFT OVERNIGHT...ANY FOG WILL BE REMOVED. WILL EXTEND PATCHY FOG A LITTLE NORTH AND WEST...GENERALLY THROUGH ABOUT 8-10Z. && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 512 PM CST SUN FEB 16 2014/ AVIATION... MVFR... THEN IFR CEILINGS EXPECTED TO DEVELOP QUICKLY THIS EVENING NEAR THE I-35 CORRIDOR... AFFECTING OKC/OUN/PNC. ALONG WITH THIS IS THE POSSIBILITY OF FOG CREATING MFVR VIS AS WELL. PATCHY DRIZZLE MAY ALSO OCCUR... BUT CHANCE NOT HIGH ENOUGH AT THIS TIME TO INCLUDE. SFC WINDS EXPECTED TO VEER AHEAD OF STRONG COLD FRONT LATE TONIGHT... WHICH SHOULD SCOUR OUT THE LOW LEVEL MOISTURE AND ALLOW VFR CONDITIONS TO DEVELOP AT ALL SITES. STRONG... GUSTY NORTH WINDS WILL OCCUR BEHIND THE FRONT WITH GUSTS OVER 30KTS. WINDS WILL DIMINISH QUICKLY DURING THE AFTN HOURS TOMORROW. 30 PREV DISCUSSION... /ISSUED 417 PM CST SUN FEB 16 2014/ DISCUSSION... ONLY A SMALL AREA OF STRATUS REMAINS NEAR ARDMORE THIS AFTERNOON. HOWEVER...IT WILL QUICKLY RETURN EARLY THIS EVENING AND SPREAD NORTHWARD OVER CENTRAL AND EASTERN OK. MOST WIND SPEEDS WILL REMAIN AROUND 10 TO 15 KT THROUGH THE EVENING...BUT EXPECT AT LEAST SOME PATCHY FOG TO DEVELOP ON THE WESTERN EDGE OF THE STRATUS OVER CENTRAL OK ALONG I35. THE FOG WILL LIKELY COME EARLY (AROUND 06Z) AND END QUICKLY (BEFORE SUNRISE). THIS WILL BE NEAR A SFC TROUGH AHEAD OF THE APPROACHING COLD FRONT. ALSO...SOME DRIZZLE STILL APPEARS LIKELY ACROSS OUR EXTREME E/SE ZONES BEFORE THE LOW LEVEL FLOW QUICKLY VEERS BY SUNRISE. TEMPS WILL STILL REMAIN AROUND 5 DEGREES ABOVE AVG TOMORROW AFTERNOON BEHIND THE FRONT AS SKIES QUICKLY CLEAR. THE SURFACE HIGH WILL QUICKLY MOVE E/SE OVERNIGHT MONDAY AND SW SFC FLOW WILL RETURN OVER THE AREA TUES QUICKLY WARMING THINGS BACK UP WELL ABOVE NORMAL. RAPID MOISTURE RETURN IS STILL ANTICIPATED BY WED AS A PRESSURE FALLS INCREASE IN THE LEE OF THE ROCKIES AHEAD OF A SOUTHERN STREAM PAC SHORTWAVE TROUGH AND A DIGGING INTERMOUNTAIN WEST SHORTWAVE TROUGH. THE INITIAL SOUTHERN TROUGH WILL PASS OVERHEAD WED. THE LIFT ASSOCIATED WITH THIS FEATURE WILL COMBINE WITH STRONG ISENTROPIC ASCENT TO PRODUCE SOME SHOWERS AND THUNDERSTORMS WITHIN AN UNSEASONABLY MOIST AIR ACROSS CENTRAL AND EASTERN OK. FOR THE MOMENT...WILL KEEP HIGHEST POPS ACROSS THE N/NE WHERE THE MOST SIGNIFICANT LIFT IS ANTICIPATED NEAR DRYLINE/COLD FRONT INTERSECTION AND THE SFC LOW. THE STRONGEST COLD FRONT OVER THE NEXT 7 DAYS WILL ACCOMPANY A MID TO UPPER TROUGH SWINGING OVER THE MIDWEST NEXT SATURDAY...ALTHOUGH IT APPEARS IT WILL REMAIN DRY AROUND HERE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 48 62 37 69 / 10 0 0 0 HOBART OK 45 63 35 69 / 0 0 0 0 WICHITA FALLS TX 48 67 38 73 / 0 0 0 0 GAGE OK 40 61 33 68 / 0 0 0 0 PONCA CITY OK 45 60 35 67 / 10 0 0 0 DURANT OK 58 69 40 71 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Feb 16, 7:00 PM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CST SUN FEB 16 2014
OKZ004>048-050>052-TXZ083>090-171000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 PM CST SUN FEB 16 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL NOT OCCUR THROUGH TONIGHT.
DISCUSSION...
MOIST AIR OVER CENTRAL AND SOUTHERN OKLAHOMA WILL SPREAD INTO PARTS OF
WESTERN AND NORTHERN OKLAHOMA TONIGHT. THE INCREASE IN MOISTURE WILL
RESULT IN LOW CLOUDS...AREAS OF FOG...AND DRIZZLE...ESPECIALLY ACROSS
SOUTHERN...CENTRAL AND EASTERN OKLAHOMA. EARLY MONDAY...A COLD FRONT
WILL BRING DRIER AND SLIGHTLY COOLER AIR BACK INTO THE REGION. WARM
TEMPERATURES ALOFT WILL PRECLUDE THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY FEB 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
FOG AND DRIZZLE WILL RESULT IN DECREASED VISIBILITIES TONIGHT
ACROSS CENTRAL AND EASTERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MID-WEEK ACROSS
THE EASTERN HALF OF OKLAHOMA AS ANOTHER COLD FRONT MOVES INTO THE
REGION.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM MONDAY.Nearby
Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.